Alert archive / Michigan / Small Craft Advisories in 2020
Small Craft Advisory 52, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at May 12, 2020, 4:09 AM EDT. It took effect at May 12, 2020, 10:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 12, 2020, 4:09 AM EDT (08:09 UTC)
- In effect from
- May 12, 2020, 10:00 AM EDT
- Expired
- May 12, 2020, 8:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
621 WHUS73 KAPX 120809 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 409 AM EDT Tue May 12 2020 LSZ321-322-121615- /O.NEW.KAPX.SC.Y.0052.200512T1400Z-200513T0000Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 409 AM EDT Tue May 12 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WHAT...Highest gusts up to 25 kt and highest waves around 3 feet expected. * WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point Iroquois MI and St. Marys River Point Iroquois to E. Potagannissing Bay. * WHEN...From 10 AM this morning to 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ346>349-121615- /O.NEW.KAPX.SC.Y.0052.200512T1400Z-200513T0000Z/ St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 409 AM EDT Tue May 12 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WHAT...Highest gusts up to 25 kt and highest waves around 4 feet expected. * WHERE...St Ignace to False Detour Channel, 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island, Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary and Sturgeon Pt to Alabaster MI. * WHEN...From 10 AM this morning to 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
082 WHUS73 KAPX 122041 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 441 PM EDT Tue May 12 2020 LSZ321-322-130000- /O.CON.KAPX.SC.Y.0052.000000T0000Z-200513T0000Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 441 PM EDT Tue May 12 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Highest gusts up to 25 kt and highest waves around 3 feet. * WHERE...St. Marys River Point Iroquois to E. Potagannissing Bay and Whitefish Bay (U. S. Portion)/Whitefish Point to Point Iroquois MI. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ346>349-130000- /O.CON.KAPX.SC.Y.0052.000000T0000Z-200513T0000Z/ St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 441 PM EDT Tue May 12 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Highest gusts up to 25 kt and highest waves around 4 feet. * WHERE...5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island, Sturgeon Pt to Alabaster MI, Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary and St Ignace to False Detour Channel. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at May 12, 3:28 AM EDT, 41 minutes earlier.
Area forecast discussion, May 12, 3:28 AM EDT, 41 minutes before
Area Forecast Discussion National Weather Service Gaylord MI 328 AM EDT Tue May 12 2020 .NEAR TERM...(Today through Tonight) Issued at 328 AM EDT Tue May 12 2020 ...Sunny and a little less cold... High Impact Weather Potential: Low, but extra care should be used if burning today. High pressure over s central Canada will move directly overhead tonight. Abundant dry air is (for the most part) already in place, and that won't change. There is one fly in the ointment though; a vigorous digging shortwave that is passing just ne of the Sault this morning. This system is moisture starved, and eastern upper MI only gets grazed by better dynamics. But a mid cloud deck has already resulted in a few flurries in eastern upper MI early this morning. Meanwhile, to the south, PLN has already set a new record low early this morning. Once that shortwave departs eastward after 12z/8am, 500mb heights will strongly rebound today and tonight. Deep subsidence/drying will result in mainly clear skies from late morning thru tonight. Associated deep diurnal mixing today will support going above most guidance max temp blends by 2-3f. That gives highs today from the low-mid 40s in eastern upper MI, to the mid/upper 50s near Saginaw Bay. Given guidance tendency to underforecast vertical mixing, will be increasing winds and gusts today, and sharply lowering RH progs. The pressure gradient will be tighter in eastern locales, especially by late afternoon. Places east of I-75 in both peninsulas should be somewhat breezier, with at least a few gusts to near 30mph. Min RH values will lower into the upper teens in spots (even if we omit obs from CAD and W Branch, which have run suspiciously dry at times this spring). Winds and RH values will exceed critical fire wx thresholds today, though temps of course will not get close to the critical 75f value. Still, one should be extra cautious with any outside burning this afternoon and early evening. Mainly clear skies will last into tonight, with the next wave of warm advections mid/high clouds still poised to our sw. Min temps will be mainly in the 20s. && .SHORT TERM...(Wednesday through Thursday) Issued at 328 AM EDT Tue May 12 2020 ...Dry Wednesday, then Thunderstorm possible Thursday... High Impact Weather Potential...Thunder Thursday. Pattern Synopsis/Forecast and possible outcomes...Wednesday, after a frosty start (and it looks to be the last one for a while) the weather is expected to be dry as the low dewpoints continue for one more day. A Central Plains high will roll through the region and off the east coast by 00z/Thu. As it does, we begin to get into the return flow that will boost us back to normal and above over the next several days. The models show that there will be increasing clouds for the afternoon, but that shouldn't hinder the warm up during the day. However, the dewpoints may begin to recover so that we level off for the Min RH in the afternoon. Wednesday night, the upper level ridges move east of the Upper Great Lakes and the warm front moves into N Lower. Models have come into good agreement with the CMC and GFS showing that the rain will move to about I-75 by 09z/Thu, and across the whole state by 12z/Thu. The ECMWF shows similar with the rain across the state by 12z/Thu. Model have Showalter indices of around +1c or less. So there is a chance for elevated convection, for Wednesday night and Thursday morning. Thursday, a weak low moves into the Upper Great Lakes, and with it, an associated cold front, that pushes into the region. Thunderstorms are expected during the afternoon and early evening as the temperatures for the day make a run at 60F. The showers continue into the night, but begin to move out of the region by 12z/Fri. Although, the ECMWF is much faster with the dry air and clearing out the rain. && .LONG TERM...(Thursday night through Monday) Issued at 328 AM EDT Tue May 12 2020 High Impact Weather Potential...thunder possible Saturday through Sunday? maybe. Extended (Friday through Monday)...Things dry out on Friday and into Friday evening, as high pressure remains in control of the Upper Great Lakes. Saturday has been a total rewrite from last night's ideas from the models. The ECMWF is now no longer getting rain into the region on Saturday, in fact holds off the rain until Sunday morning. The CMC looks like the GFS, just 6 hours earlier. So have gone, for the most part, with the consensus models with a chance of rain from Saturday morning into Monday morning. It is going to rain sometime in there, but think that there will be a break or two depending on which solution that models latch onto. Thunder is even possible on the during that time period. One thing that hasn't changed from the previous runs that I was looking at, is Monday. Monday looks dry as the 500 mb ridge sets up south of us. However, the GFS Monday night, begins to bring an MCS idea for Tuesday morning, while the ECMWF is much more restrained with all of the precipitation north of Lake Superior. We'll see... && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1145 PM EDT Mon May 11 2020 A deep closed upper level low will swing SE thru Ontario overnight. Associated mid level moisture will clip far Northern and NE Lower Michigan...resulting only in an increase in mid level cloudiness. Solid VFR conditions are expected at all Northern Lower Michigan TAF sites thru Tuesday night as low level high pressure and dry air continue to build into the region. Light/variable winds overnight will again strengthen to 15 to 25 kts on Tuesday. && .MARINE... Issued at 328 AM EDT Tue May 12 2020 Nw winds will be somewhat gusty again today, especially in the waters adjoining eastern upper and ne lower MI. Small craft advisories could be needed for some of these waters, will more fully assess this later this morning. A bit of a southerly breeze gets going on Wednesday. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && NEAR TERM...JZ SHORT TERM...JL LONG TERM...JL AVIATION...MR MARINE...JZ
Hazardous weather outlook, May 12, 3:35 AM EDT, 34 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 335 AM EDT Tue May 12 2020 MIZ016>018-020>036-041-042-086>088-095>099-131200- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 335 AM EDT Tue May 12 2020 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a small chance for thunderstorms Thursday afternoon and Thursday night in northern lower Michigan. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && For more information visit http://weather.gov/gaylord. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-131200- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 335 AM EDT Tue May 12 2020 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a small chance for thunderstorms Thursday afternoon and Thursday night in the waters surrounding northern lower Michigan. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && For more information visit http://weather.gov/gaylord.
Nearby
Small Craft Advisories in Michigan, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.